# SDR AALA006009

- Difficulty date: December 27, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N879RA
- Make and model: Doug DC-9-83
- Aircraft serial: 53185
- System (JASC): 2170 · Humidity Control System
- Part: Coalescer
- Part number: 21D101
- Condition: Contaminated
- Location: Ac Bay
- Stage of operation: CL
- Nature of condition: B, J
- Precautionary procedure: A

## Discrepancy

APPROXIMATELY ONE MINUTE AFTER TAKEOFF, F/A'S REPORTED SMELLING STRONG SMOLDERING LIKE SMELL IN CABIN.  ALSO, SMELLED IN COCKPIT.  EMERGENCY DECLARED.  AIRCRAFT LANDED AT 132,000 POUNDS.  INSPECTED AIRCRAFT AND FOUND OIL SMELL COMING FROM BOTH AIR CONNDITIONING PACKS.  REPLACED BOTH COALESCER BAGS.  NO OIL WAS FOUND IN BAGS.  PERFORMED BURN-OUT PROCEDURE DUE TO STRONG SMELL REPORTS.  RAN AIR CONDITION PACK FULL HOT AND COLD AT POWER.  NO SMELL OR FUMES NOTED.  INSPECTED RECIRCULATING FANS AND ACM.  BOTH ARE NORMAL.  LANDING WEIGHT IS WITHIN LIMITS.  (X0
